Do Meds Help PN?
May 19, 2004
I am 18 months infected, with very good T Cells and low VL which by themselves would not indicate starting ART treatment. However in the last 2 weeks I've been diagnosed with peripheral neuropathy in hand, feet and other areas. I'm on low dose neurontin, 100mg 3 times a day, which is managing the pain. My question is would ART meds likely assist in healing or preventing further progression of the neuropathy? Your help is appreciated. Regards.
Response from Dr. Henry
It would be a little unusual for HIV neuropaty to have the distribution that you describe. I assume you have been evaluated by an interested neurologist and even had nerve conduction studies done to verify the diagnosis?? If sensory neuropathy due to HIV is felt to be a likely diagnosis then a trial of HIV therapy for 3-6 months may be a considertion to observe whether the neuropathy gets better. A wide range of medical conditions (from diabetes to kidney disease to infections to vitamin deficiencies) can cause a peripheral neuropathy so I assume you have had a thorough work-up. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- Is Hpv Tested For When Donating Blood?
- Finger Cut In Vagina And Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.